Alert archive / Ohio / River Flood Warnings in 2007
River Flood Warning 69, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Aug 20, 2007, 2:28 PM EDT for Cuyahoga County, Ohio. It took effect at Aug 20, 2007, 4:50 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 2:28 PM EDT (18:28 UTC)
- In effect from
- Aug 20, 2007, 4:50 PM EDT
- Expired
- Aug 20, 2007, 10:05 PM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Moderate
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuyahoga River at Independence (INDO1).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 18.5 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCLE 201828 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 228 PM EDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO CUYAHOGA RIVER AT INDEPENDENCE REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND AND FIND ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC035-210228- /O.NEW.KCLE.FL.W.0069.070820T2050Z-070821T1831Z/ /INDO1.2.ER.070820T2050Z.070821T0000Z.070821T1231Z.NO/ 228 PM EDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE CUYAHOGA RIVER AT INDEPENDENCE * FROM THIS AFTERNOON UNTIL TUESDAY AFTERNOON. * AT 2 PM MONDAY THE STAGE WAS...14.7 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CREST NEAR 17.5 FEET BY THIS EVENING. * AT 17.0 FEET...WATER REACHES MURRAY AND FOSDICK ROAD IN VALLEY VIEW. $$
1 follow-up statement
000 WGUS81 KCLE 210205 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1005 PM EDT MON AUG 20 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO CUYAHOGA RIVER AT INDEPENDENCE CUYAHOGA RIVER AT OLD PORTAGE REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND AND FIND ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC035-210235- /O.CAN.KCLE.FL.W.0069.000000T0000Z-070821T1831Z/ /INDO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1005 PM EDT MON AUG 20 2007 THE FLOOD WARNING IS CANCELLED FOR THE CUYAHOGA RIVER AT INDEPENDENCE. * AT 8 PM MONDAY THE STAGE WAS 15.5 FEET. * FLOOD STAGE IS 16.0 FEET. * AT 16.0 FEET...FLOODWATERS BEGIN ENCROACHING ON CANAL ROAD IN THE VILLAGE OF VALLEY VIEW. $$ OHC055-133-153-210235- /O.CAN.KCLE.FL.W.0068.000000T0000Z-070821T2108Z/ /OLPO1.1.ER.070820T1702Z.070820T1715Z.070820T2128Z.NO/ 1005 PM EDT MON AUG 20 2007 THE FLOOD WARNING IS CANCELLED FOR THE CUYAHOGA RIVER AT OLD PORTAGE. * AT 7 PM MONDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 9.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON AND IS FORECAST TO REMAIN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Aug 20, 1:44 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 20, 1:44 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT MON AUG 20 2007
.SYNOPSIS...A NEARLY STATIONARY FRONT WAS MOVING SLOWLY NORTH
THROUGH THE AREA DURING THE REST OF TODAY WITH WAVES OF LOW
PRESSURE MOVING ALONG THE FRONT. THE STATIONARY FRONT WILL BE
DEVELOPING INTO A WARM FRONT AND MOVE NORTH DURING TUESDAY NIGHT
AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL
9PM THIS EVENING. OTHERWISE NO CHANGES TO THE NEAR TERM.
&&
.SHORT TERM /TUESDAY/...
WEAK UPPER LOW FROM THE REMAINS OF THE TROPICAL SYSTEM MOVE EAST
OF OHIO BY TUESDAY WITH A LITTLE MID AND UPPER RIDGING TRYING TO
BUILD INTO THE AREA FROM THE WEST. THIS SHOULD HELP TO LESSEN THE
WIDESPREAD RAIN THREAT SOME TUESDAY AND MORE SO ON TUESDAY NIGHT.
A FEW BREAKS IN THE CLOUDS ON TUESDAY SHOULD HELP TEMPS TO
RISE...ESPECIALLY IN THE SWRN PART OF THE AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXTENDED CONTINUES TO LOOK ON THE WARM AND WET SIDE...MODELS HAVE
BEEN CONSISTENT IN THIS FOR THE PAST SEVERAL DAYS. WEDNESDAY WILL
SEE HIGH PRESSURE SET UP TO OUR EAST WHILE THE LINGERING STATIONARY
FRONT MOVES INTO LOWER ONTARIO. TEMPS WILL WARM UP A BIT ON
WEDNESDAY BUT BEING IN THE WARM SECTOR...WILL PROBABLY END UP SEEING
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. SIMILAR THINKING ON
THURSDAY AS WELL SINCE A WEAK WAVE WILL BRUSH THE WESTERN HALF OF
THE FORECAST AREA THURSDAY AFTERNOON. SOME OF THE DETAILS WILL STILL
NEED TO BE WORKED OUT LATER IN THE WEEK...GFS PAINTS A GOOD PICTURE
OF THE OVERALL SYNOPTIC PATTERN BUT IS OVER-DOING SOME OF THE
SHORTWAVES TOWARD THE END OF THE WEEK. COULD END UP SEEING SCATTERED
THUNDERSTORMS DURING THE DAY WITH DRY EVENINGS BOTH WEDNESDAY AND
THURSDAY BUT CONTINUITY AND NEWEST GUIDANCE HINT AT LEAVING CHANCE
POPS IN PLACE BOTH DAYS. MINOR CHANGES MADE TO WED AND THU.
FRIDAY THE H5 FLOW BECOMES SOUTHWESTERLY WHILE THE SURFACE LOW JUST
TO OUR WEST ELONGATES AND SLOWS TO A CRAWL. EXPECTING THE COLD FRONT
TO SLOWLY MAKE ITS WAY ACROSS THE FORECAST AREA SATURDAY AND
EVENTUALLY INTO PA SUNDAY AFTERNOON. WILL KEEP POPS IN PLACE FRIDAY
AND SATURDAY AND ATTEMPT TO DRY THINGS OUT BY SUNDAY. FINALLY LOOKS
LIKE HIGH PRESSURE AT THE SURFACE AND ALOFT WILL TAKE HOLD OVER THE
MIDWEST BY EARLY NEXT WEEK.
AS FOR TEMPS...NO MAJOR CHANGES MADE. AS MENTIONED...WILL SEE A BIT
OF A WARM UP ON WEDNESDAY LASTING THROUGH THE EARLY PART OF THE
WEEKEND. DROPPED TEMPS INTO THE MID 70S FOR NEXT SUNDAY AS HIGH
PRESSURE MOVES IN FROM THE NORTH.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
PERIODS OF HEAVY RAIN WILL CONTINUE AT ALL TERMINALS THROUGH AT
LEAST 06Z WITH IFR/LIFR EXPECTED AT ALL SITES. SOME THUNDER WILL
LIKELY MAKE ITS WAY INTO THE SOUTHERN TERMINALS OF FDY MFD CAK AND
YNG WHERE INSTABILITY IS GREATEST BUT LEFT THUNDER OUT OF THE FORECAST
FURTHER NORTH. TONIGHT RAIN WILL CONTINUE AS THE STATIONARY FRONT
REMAINS ACROSS THE AREA...EXPECTING IFR AT ALL SITES TIL ABOUT 15Z
WHEN RAIN WILL START TO TAPER OFF.
OUTLOOK...THE FRONTAL BOUNDARY WILL CONTINUE TO CAUSE NON VFR
WEATHER THROUGH WEDNESDAY. A WARM AND MOIST SOUTHWEST FLOW WILL
DEVELOP FOR THE LATTER PART OF THE WEEK WITH A THREAT OF SHOWERS
AND THUNDERSTORMS AND NON VFR CONDITIONS AT TIMES.
&&
.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. THE WINDS WILL
BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES ALONG THE FRONT. AT
THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE CLOSE.
OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ142-
143.
&&
SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...LEINS
MARINE...KIELTYKAHazardous weather outlook, Aug 20, 1:25 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 125 PM EDT MON AUG 20 2007 OHZ003-006>014-018>023-089-211730- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- 125 PM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR THE SOUTHWEST HALF OF NORTHERN OHIO ROUGHLY FROM A LINE FROM NEAR FINDLAY TO MANSFIELD TO CANTON. THESE STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. OHZ017-027>033-036>038-047-211730- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- 125 PM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPETED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. LEZ142>149-162>169-PAZ001>003-211730- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 125 PM EDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:32 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 6 hr |
| Aug 20, 7:01 AM EDT | Areal Flood Advisory | CLE | Erie, Huron, Seneca | 6 hr |
| Aug 20, 9:30 AM EDT | Areal Flood Advisory | CLE | Ashland, Lorain, Medina, Summit, Wayne | 8 hr |
| Aug 20, 9:52 AM EDT | Flash Flood Warning | CLE | Medina, Wayne | 6 hr |
| Aug 20, 10:10 AM EDT | Flash Flood Warning | CLE | Stark, Summit | 6 hr |
| Aug 20, 10:16 AM EDT | Areal Flood Warning | CLE | Huron, Sandusky, Seneca | 20 hr |
| Aug 20, 10:40 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage | 8 hr |
| Aug 20, 10:56 AM EDT | Areal Flood Warning | CLE | Lorain | 20 hr |
| Aug 20, 11:18 AM EDT | Flash Flood Warning | CLE | Mahoning | 6 hr |
| Aug 20, 11:31 AM EDT | Areal Flood Warning | CLE | Wood | 22 hr |
| Aug 20, 11:36 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa | 11 hr |
| Aug 20, 11:58 AM EDT | Areal Flood Warning | CLE | Cuyahoga, Geauga, Lake, Portage | 11 hr |
| Aug 20, 12:49 PM EDT | Areal Flood Warning | CLE | Erie | 18 hr |
| Aug 20, 1:01 PM EDT | River Flood Warning | CLE | Erie, Huron | 24 hr |
| Aug 20, 1:26 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 4 days |
| Aug 20, 1:27 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 55 min |
| Aug 20, 2:06 PM EDT | River Flood Warning | CLE | Geauga, Portage, Summit | 8 hr |
| Aug 20, 2:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 45 min |
| Aug 20, 2:20 PM EDT | Tornado Warning | CLE | Crawford, Morrow | 55 min |
| Aug 20, 2:34 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Aug 20, 2:55 PM EDT | Tornado Warning | CLE | Richland | 24 min |
| Aug 20, 3:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 22 min |
| Aug 20, 3:04 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Aug 20, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| Aug 20, 3:40 PM EDT | Areal Flood Warning | CLE | Medina, Stark, Summit, Wayne | 12 hr |
| Aug 20, 4:27 PM EDT | River Flood Warning | CLE | Lorain | 59 hr |
Nearby
River Flood Warnings in Ohio, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.